Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    8
  • comments
    7
  • views
    2831

Claravis Day 22

Silentcal

742 views

Yay, the lip acne is back! The bright white one reformed where a previous one had been. The one on the bottom of the lip was a tiny little bump yesterday and is now quite noticable. It doesn't have a head. The one that reformed didn't have a head the first time either. I had to get it injected with cortizone before it formed a white head. I hope the one on the bottom lips goes away quickly. I can't go back for a forth cortisone injection in the first three freaking weeks of using Accutane. Both of these formed in about a day's time. I felt two tiny bumps on my lip while working out yesterday and woke up to this. The picture was taken immediately upon waking up.

Dear lord is it painful too. It's amazing how quickly acne can form on accutane, what's slightly disappointing is how the harder papules don't go away with the same spead in which they form.

I'm trying to figure out why I'm getting them. I'd never had them before using accutane. I'm starting to wonder if I'm getting them because I'm using so much lip mosturizer. Is it possible that some of the vaseline I'm putting on my lips is clogging the pores on my skin surrounding my lips? I'm going to bring that up with my derm. Unfortunately, I'm not sure what I can really do if that's the case. I guess I can be a little more careful when I apply it, but when you have to apply lip mosturizer every 30 minutes, it's tough to be as careful as you'd like.

I had about ten 20mg prednisone pills laying around from before I started the accutane treatment. I began taking them this morning and will take them until they run out. I don't know what else to do. This isn't about looks at this point, it's about pain. Imagine a pin sticking in your lip all the time. That's what this feels like and god forbid I accidently put any pressure on it! If that happens the pain becomes much more intense and lingers for a while.

On a side note, the small bump in my mouth I was worried about yesterday disappeared. I think it was just an allergic reaction I had to something I ate for lunch.

I'm trying to stay poistive but it really is tough to do so. As I mentioned a while ago when this problem first came up, it's one thing to deal with the disgusting way acne looks on your skin, it is another thing entirely to endure constant pain on your face. It's hard to talk, eat, drink, or apply any type of mosturizer to my lips.

Hopefully the predinsone clears this up. I broke a pill in half and took 30mg this morning. I will do the same tomorrow and then taper off with the 20mg pills I have left. I hate taking prednisone. It's so rough on my body but I don't really have an option at this point.

I really hope that I look back on this period in a couple of weeks or months and say to myself, "Well, that was freaking awful, but the results were worth it." That really is the only thing keeping me going at this point. It's really screwing up my personal life and will likely cost me a relationship before all is said and done. How many times can you lie to someone before they want nothing to do with you? "I'm sick." "I have other plans." "I'll be out of town." Man I hate lying to this person. She knows I'm on the drug and she seems to be fine with being with me while I have some acne, but I can't possibly look her in the face with this crap on my lips. Worse yet, even if I could bring myself to do so, the constant pain eminating from it would make me the most unpleasant person to be with.

Sigh.

Side effects thus far:

Dry lips

Dry skin on the chin and area above my lips

Dry skin on eyebrows and earlobes(seriously)

Mild lower back pain

Itchy forehead

Eczema on back of hands

Positives:

None yet. It's still early though. From reading hundreds of logs here it seems most people are the worst in the first 1-12 weeks. Well I'm three in.



3 Comments


I had severe acne three years ago. Pimples all over my face chin and lips. But just the rims of my lips, if that makes sense. It was so painful. I am glad you are talking about the physical pain aspect of acne because it is rarely mentioned. My face used to ache. I had so much puss in the pimples on my chin that they would burst on their own and drip down my chin at a business luncheon. Can you imagine! Horrifying! anyhow, that is all in my past. I found what works for me/ benzaclin/amoxicillin and tretinoin. Hope accutane works for you!

Share this comment


Link to comment

Leanna, thanks for the kind words. I've never had acne along my lip line before taking accutane. I've always had it on my chin. Kind of like the acne in the picture above. However since taking accutane I've gotten acne on my lip line 4 times now. It's odd. In the picture it looks like it is on my lip and part of it is, but if I open my mouth real wide, you can see the core of it is just under or above the lip.

All papule type acne is painful to an extent. It just gets hard and red. This is even worse because everytime I open my mouth it stings a bit. Even worse, the one on my bottom lip gets touched every time I take a sip of a drink. I didn't have that problem with the upper lip one. I'm going to see how the prednisone works and if it isn't reduced by Wednesday then I'm going back for a shot.

On a side note, have you tried accutane? I did the products you mentioned. Unfortunately, every single anti-biotic eventually stops working. I hope that isn't the case for you but it was for me.

Share this comment


Link to comment

I am clear now. I am set up to get blood lab work for spironolactone. My dermatologist doesn't think I need accutane prolly cuz my skin is so clear now. I have like one tiny teeny weeny whitehead as small as the head of a pin. It will be gone by tomorrow. I am super doped up on antibiotics though and I have been thinking longer term and that is why I am looking at starting spironolactone. I have heard that it works but it takes six months. I have to do my labs tomorrow I think. I am procrastinating. Peace!

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×